T Nation

I Love T, but I Dont Think It Loves My Liver


#1

Hey guys, first post, I’ve had a slew of medical issues or The Last 5 Years and they all seem to revolve around testosterone injections, or testosterone pellets. I’m 43 year old man, about 6 years ago I started feeling sluggish and I went to the doctor and they saw my testosterone was around 290. He suggested we begin with testosterone replacement to give me some energy. I began with pallets, approximately 10. It rose my testosterone level to about 750. I felt great incredible, I never felt better in my whole life I was exercising my body was rock hard I had more muscles than I ever had in my entire life. 3 months into this, I started developing massive amounts of fatigue. I went back to the doctor he noticed my estrogen was slightly high not too much but he gave me arimidex that brought that down. I was still getting massive fatigue every single day. Then the doctor thought well it’s been 3 months, my testosterone has dropped around 50, maybe we need to add a few more pellets. About a week after those pellets were implanted, I was feeling the most incredible upper right quadrant pain of my life. It was as if I had gastritis for months it would never go away. Severe fatigue severe nausea upper right quadrant pain I was in absolute hell. I went to the doctor the doctor said there’s nothing medically wrong they took my blood nothing was wrong. I knew there was something wrong with my body. They thought it was the gallbladder but I had every test done for the gallbladder and there was no issue. Then another month goes by in my spleen starts enlarging to the point where it was going to burst, they removed my spleen and while they were there they took out my gallbladder. Over many many months I slowly started to recover a bit of normalcy. I thought everything was taken care of, URQ pain was gone. I had not had testosterone of my system at this point for about a year and I was very sluggish so I tried it again. And again I felt like a rockstar for three months, the upper right quadrant pain began again and it just would not stop and persisted. I went to a liver Doctor Who took a biopsy of my liver said that he didn’t see anything wrong it was slightly enlarged my gastro doctor said there’s nothing wrong with me it’s all in my head. All my Bloods are coming back okay sometimes the liver numbers were slightly high but they always came back down to nothing. I know that there’s something going on in after 5 years of literally dealing with this every single day I think I might have found the culprit and I am here to see if anybody has a similar situation or can give me some of their input. I believe the testosterone somehow caused cholestasis in my liver. Cholestasis was causing huge amounts of pain. It cause my liver to swell and my spleen. I have always had slightly elevated bilirubin my entire life it is still elevated, I was slightly jaundiced, but none of that concern any of the doctors that I visited. The hepatologist thought I was a complete nutcase and spent two seconds with me telling me there’s nothing wrong. They never explained why my spleen went bad. So for a couple years I just thought it was all in my head. Then about 3 months ago I began taking large doses of tudca, and milk thistle, and tumeric, in selenium. And after several year the pain started to reduce. In this is not in my head but I literally can feel movement going on in my liver that I haven’t had in a long time my bowel movements are getting better the pain is reducing my energy levels are coming back. The only thing that I can link any of this pain that I’ve been having to is the testosterone replacement. It saddens me that maybe I may not be able to take testosterone anymore to give me that awesome feeling that I had. Without any medical diagnosis I believe I had cholestasis from the testosterone and nobody was willing to assist me. Every doctor told me it was impossible for injections and pellets to harm the liver. Even though my spleen blew up and had to be removed, they just thought it was some infection that was in my body causing this. I am now convinced that most likely unfortunately it was probably the testosterone that initiated this liver issue I’m just trying to figure out if I continue taking to you tudca, could I possibly try testosterone one last time to see if that made any difference. Has anybody ever heard of anything like this happening before? Any thoughts? Thanks guys


#2

Each time that you were on TRT were you also on Arimidex? I know that some people have bad liver values with arimidex.


#3

The first time yes, the 2nd time no, but i want to add, at no time were liver values bad, they were always slightly elevated for short periods.


#4

Lot’s of people go on TRT and attribute every little medical condition to TRT as the cause, as if TRT will magically ensure you never have any more medical conditions in your lifetime. Pellets are the crappiest and most risky delivery system out there.


#5

were you using research chemicals?


#6

Thats why i was so cautious before I posted. # mos exactly after each pellet insertion my liver hurt. 2 days after an injection my liver killed me. But with the pellets, i had 3 awsome months each time. I just refused to believe it was the T, but man I just cant deny it anymore. As i said it now seems that the TUDCA is helping clear out my liver. Please dont believe me if you dont want to, but man have i been on a nightmare 5 year ride.


#7

I had every single symptom of Cholestasis. TUDCA is perscribed specificallly for that


#8

You can try self-injected T, 50mg twice a week. If you have a problem you can stop injecting and it clears out in 10-14 days. Pellets are long term. So experiment.

Most guys need 1/2mg anastrozole at time of injections with the above. If E2 is very low, that upsets cholesterol profiles.

Please list all meds that you are currently taking and when past problems occurred. Rx and OTC.

TRT creates high normal “youthful” T levels. Your case suggests that some males with good T levels and liver problems might do better if castrated.

If you had mild liver issues pre-TRT, that is the root cause.


Please read the stickies found here: About the T Replacement Category

  • advice for new guys - need more info about you
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

Evaluate your overall thyroid function by checking oral body temperatures as per the thyroid basics sticky. Thyroid hormone fT3 is what gets the job done and it regulates mitochondrial activity, the source of ATP which is the universal currency of cellular energy. This is part of the body’s temperature control loop. This can get messed up if you are iodine deficient. In many countries, you need to be using iodized salt. Other countries add iodine to dairy or bread.

KSman is simply a regular member on this site. Nothing more other than highly active.

I can be a bit abrupt in my replies and recommendations. I have a lot of ground to cover as this forum has become much more active in the last two years. I can’t follow threads that go deep over time. You need to respond to all of my points and requests as soon as possible before you fall off of my radar. The worse problems are guys who ignore issues re thyroid, body temperatures, history of iodized salt. Please do not piss people off saying that lab results are normal, we need lab number and ranges. a

The value that you get out of this process and forum depends on your effort and performance. The bulk of your learning is reading/studying the suggested stickies.


#9

Please post lab work with ranges. Not just hormones.